Jump to content
CrazyBoards.org

I'm scared to start my new mood stabilizer


Recommended Posts

I asked my doc to take me off Lamictal because it seemed to make me more manic and hyper. So he put me on Trileptal. I'm scared to try it because I don't know what it's going to do to me.

I take Wellbutrin XL and Ativan (at night). Is it going to make me sleepy? I am ADD right now, can't focus and dont' want to read a sticky just to know if it will make me sleepy. so please forgive.

thanks.

Link to comment
Share on other sites

Note - YMMV, but this is all true in my experience---

If there is sleepiness, it goes away. It's there for the first few weeks while your body adjusts to the med, but once that happens you'll be able to manage very easily. I take my dose spread out in three parts over the day, and I've never had a problem with feeling dopey at work in the morning or afternoon. Even in the early stages of taking it. The sleepiness is also nothing like that experienced with antipsychotics - no longlasting cottonwool head sluggishness.

Trileptal is honestly the easiest drug I've ever had to take. I titrated up to the appropriate dose very easily and it's done major things as far as controlling my mania goes. The side effect profile is negligible when compared to the other AC mood stabilisers.

Try not to over-worry about this - it really is an excellent med which I think is underused for BP mania. Remember too that the PI notes about side effects have to cover every instance reported by the test group - and in the above case the somnolence issue covered only 3.8% of over 1,000 subjects. It's easy to hone in on the thing that we're worried about and instantly decide that it's going to happen to us. (I know, I've done it too)

Take care of yourself,

Skittle

edited for stupid typos

Link to comment
Share on other sites

I've not had any troubles with Trileptal either, though you will probably have some side effects, just like with anything else. When I first started it, I noticed that it gave me a rather pleasant floaty sleepy feeling... almost like a bit of an alcohol buzz. It went away though.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...